Alert archive / Kentucky / Tornado Warnings in 2010

Tornado Warning 8, NWS Louisville, KY

April 24, 2010Clinton County, Kentucky

NWS Louisville, KY issued this tornado warning at Apr 24, 2010, 10:13 PM CDT for Clinton County, Kentucky. It was in force for 17 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Apr 24, 2010, 10:13 PM CDT (03:13 UTC)
Expired
Apr 24, 2010, 10:30 PM CDT
In force
17 min
Issued by
NWS Louisville, KY
Area
Storm-based polygon

County Clinton County, KY

The radar

The Nashville radar (KOHX), 141 km from the middle of the area, began a volume at 03:17 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 24, 6:15 PM CDTTornado WatchSPC8 hr

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 00:00Z, 3.2 hours before the alert went out and 149 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 00:00Z on 2010-04-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 189 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 00:00Z on 2010-04-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 659 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
189 J/kg
Mixed-layer CIN
-14 J/kg
Mixed-layer LCL
569 m above ground
0-6 km bulk shear
82 kt
0-1 km storm-relative helicity
659 m²/s²
0-3 km storm-relative helicity
781 m²/s²
Significant tornado parameter
0.5
Supercell composite
11.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

770 
WFUS53 KLMK 250313
TORLMK
KYC053-250330-
/O.NEW.KLMK.TO.W.0008.100425T0313Z-100425T0330Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE LOUISVILLE KY
1013 PM CDT SAT APR 24 2010

THE NATIONAL WEATHER SERVICE IN LOUISVILLE HAS ISSUED A

* TORNADO WARNING FOR...
  SOUTHEASTERN CLINTON COUNTY IN SOUTH CENTRAL KENTUCKY...

* UNTIL 1030 PM CDT...

* AT 1008 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO. A SPOTTER ALSO 
REPORTED A FUNNEL CLOUD ON THE PICKETT COUNTY LINE. THIS DANGEROUS   
STORM WAS LOCATED NEAR STATIC...MOVING EAST AT 45 MPH.

* THE TORNADO WILL OTHERWISE REMAIN OVER MAINLY RURAL AREAS OF THE
  INDICATED COUNTY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW. MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
STURDY BUILDING. AVOID WINDOWS. IF IN A VEHICLE OR OUTDOORS...MOVE TO
THE CLOSEST SUBSTANTIAL SHELTER AND PROTECT YOURSELF FROM FLYING
DEBRIS.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 200 AM CDT SUNDAY MORNING FOR
SOUTHEASTERN KENTUCKY.

&&

LAT...LON 3665 8517 3671 8502 3669 8501 3667 8499
      3662 8500 3662 8515
TIME...MOT...LOC 0313Z 255DEG 40KT 3665 8504

$$

SCHOETTMER
1 follow-up statement
299 
WWUS53 KLMK 250333
SVSLMK

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
1033 PM CDT SAT APR 24 2010

KYC053-250343-
/O.EXP.KLMK.TO.W.0008.000000T0000Z-100425T0330Z/
CLINTON KY-
1033 PM CDT SAT APR 24 2010

...THE TORNADO WARNING FOR SOUTHEASTERN CLINTON COUNTY HAS EXPIRED...

A TORNADO WATCH REMAINS IN EFFECT UNTIL 200 AM CDT SUNDAY MORNING FOR
SOUTHEASTERN KENTUCKY.

LAT...LON 3665 8517 3671 8502 3669 8501 3667 8499
      3662 8500 3662 8515
TIME...MOT...LOC 0313Z 255DEG 40KT 3665 8504

$$

JSD

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Louisville, KY wrote its last area forecast discussion before this tornado warning went out at Apr 24, 9:16 PM CDT, 57 minutes earlier.

Area forecast discussion, Apr 24, 9:16 PM CDT, 57 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LOUISVILLE KY
1016 PM EDT SAT APR 24 2010

...UPDATED AVIATION DISCUSSION...

...FORECAST UPDATE...

UPDATED ZONES TO REMOVE TORNADO WATCH FROM ALL BUT THE LAKE
CUMBERLAND AREA AND THE EASTERN BLUEGRASS. STRONG SQUALL LINE HAS
WEAKENED AND MOVED SOUTHEAST OF A LEXINGTON TO MONROE COUNTY LINE.
THIS LINE WILL MOVE OUT OF THE BLUEGRASS AREA BY AROUND MIDNIGHT.

CLEARING HAS DEVELOPED BEHIND THIS LINE AND EXPECT CLEAR TO PARTLY
CLOUDY SKIES TO CONTINUE THROUGH THE EARLY MORNING HOURS. CLOUDS
WILL INCREASE A BIT ACROSS SOUTHERN INDIANA TOWARDS MORNING AS
INCREASED MOISTURE WRAPS SOUTH ON THE BACK SIDE OF THE CLOSED LOW
EXPECTED OVER EASTERN INDIANA.

SOUTHEAST WINDS EAST OF INTERSTATE 65 WILL VEER TOWARDS THE
SOUTHWEST AS A COLD FRONT MOVES THROUGH THE AREA SHORTLY AFTER
MIDNIGHT.

.SHORT TERM (TONIGHT AND SUNDAY)...

FOCUS CONTINUES ON SEVERE WEATHER THREAT. EXPECT MULTIPLE MESOSCALE
DISCUSSIONS TO COME UP FOR THE REST OF THE AFTERNOON AND EVENING.
EXPECT THE SEVERE THREAT TO END BY MID EVENING...BUT SHOWER CHANCES
WILL CONTINUE OVERNIGHT AS MID LEVEL DRY AIR WILL LIMIT DEEP
CONVECTION. BY SUNDAY...FRONT WILL NOT COME THROUGH UNTIL LATER
SUNDAY. SO COULD SEE SOME LOW TOPPED CONVECTION DEVELOP WITH STEEP
LOW LEVEL LAPSE RATES. HAVE WORDING FOR STORMS IN THE AFTERNOON IN
THE GRIDS.

.LONG TERM (SUNDAY NIGHT - SATURDAY)...

JUST A BROAD-BRUSH DISCUSSION FOR THE EXTENDED THIS ISSUANCE DUE TO
SIGNIFICANCE OF INCOMING SEVERE THREAT.

LARGE VERTICALLY STACKED LOW OVER INDIANA AT THE START OF THE PERIOD
WILL DRIFT EAST TOWARD THE ATLANTIC COAST BY 00Z TUESDAY.  BROAD
UPPER TROF ASSOCIATED WITH SURFACE LOW MAINTAINS AXIS OVER EASTERN
U.S. THROUGH WEDNESDAY...KEEPING COOLER NORTHERLY FLOW FOR THE
AREA...RESULTING IN TEMPS AT OR BELOW NORMS FOR THE FIRST HALF OF
THE WEEK.  BY THURSDAY...UPPER RIDGE MOVES INTO THE OHIO VALLEY
ALLOWING FOR RETURN OF SOUTHERLY FLOW AND TEMPS WARMING BACK INTO
THE 70S FOR HIGHS AND 50S FOR LOWS....UP FROM 40-MID 60 RANGE FOR
MIN/MAX RANGE IN THE FIRST HALF OF WEEK.

ANOTHER BROAD UPPER TROF DEVELOPS OVER THE WESTERN U.S. BY
FRIDAY...WITH THE CANCER FOR THUNDERSTORMS RETURNING FOR NEXT
WEEKEND.

BY EARLY SUNDAY...THE STRONG STORM SYSTEM RESPONSIBLE FOR SATURDAY'S
STORMS WILL MORPH INTO A VERTICALLY STACKED...FILLING...OCCLUDED
CYCLONE JUST SOUTH OF CHICAGO. ALTHOUGH BEGINNING TO WEAKEN...THE
PRESSURE ASSOCIATED WITH THE SURFACE LOW IS STILL FORECAST TO BE A
QUITE DEEP 885MB OR SO. DRY MID LEVEL AIR WILL HAVE OVERSPREAD THE
COMMONWEALTH DURING THE PREDAWN HOURS IN THE WAKE OF A COLD FRONT.
HOWEVER...SEASONABLY COLD AIR WILL STILL LIE WELL NORTH OF THE OHIO
RIVER THROUGH MID AFTERNOON SUNDAY. THIS COOLER AIR WILL SAG
SOUTHWARD BEHIND A SECONDARY COLD FRONT ASSOCIATED WITH THE ARRIVAL
OF THE BY NOW ELONGATED 500MB TROUGH.

AFTER A PARTLY CLOUDY...BREEZY BUT STILL MILD SUNDAY
MORNING...STEEPENING LAPSE RATES COUPLED WITH HEIGHT FALLS
ASSOCIATED WITH THE APPROACHING 500MB TROUGH WILL LIKELY SPARK
SCATTERED FAST MOVING LOW-TOPPED SHOWERS AND THUNDERSTORMS DURING
THE AFTERNOON AND EVENING HOURS. THESE STORMS WILL HAVE TO POTENTIAL
TO BRING GUSTY WINDS AND PERHAPS SOME SMALL HAIL. INITIALLY...THE
BEST COVERAGE WILL LIE ACROSS SOUTHERN INDIANA. BY EVENING...THIS
CONVECTION WILL SAG SOUTH TOWARDS CENTRAL KENTUCKY.

WILL CONTINUE A CHANCE FOR SHOWERS SUNDAY NIGHT ACROSS THE ENTIRE
AREA AS THE 500MB TROUGH AXIS MOVES OVERHEAD. COLDER AIR WILL ARRIVE
AND WILL KEEP MONDAY QUITE CLOUDY WITH AFTERNOON HIGHS STRUGGLING TO
EXCEED 60 ALONG AND NORTH OF INTERSTATE 64.

LATE MONDAY AS A LONGWAVE TROUGH DEVELOPS ACROSS NEW ENGLAND...AS
SECONDARY 500MB TROUGH WILL SLIDE SOUTHEAST TOWARDS THE LOWER OHIO
VALLEY. THIS WILL CROSS THE AREA TUESDAY AFTERNOON AND WILL LIKELY
BRING A SECOND CLOUDY COOL DAY WITH A CHANCE OF SOME LIGHT SHOWERS.

.WEDNESDAY THROUGH FRIDAY...

A SUBSTANTIAL WARMING TREND WILL BEGIN WEDNESDAY THAT WILL LIKELY
BRING HIGH TEMPERATURES WELL BACK UP INTO THE MID TO UPPER 70S
THURSDAY THROUGH SATURDAY. THE UPPER AIR PATTERN WILL AMPLIFY
WEDNESDAY AS THE FIRST OF A SERIES OF STRONG STORMS MOVE ACROSS THE
PACIFIC NORTHWEST. EVENTUALLY...A TROUGH WILL DEVELOP ACROSS THE
ROCKIES BY THE EARLY PART OF NEXT WEEKEND. CORRESPONDING...RIDGING
ACROSS THE WESTERN PLAINS WILL GRADUALLY TRANSLATE EAST AND BRING
RISING HEIGHTS ACROSS THE LOWER OHIO VALLEY. AT THE SURFACE...HIGH
PRESSURE WILL MOVE ACROSS THE COMMONWEALTH WEDNESDAY AND BECOME
ESTABLISHED ACROSS THE SOUTHEASTERN STATES BY LATE FRIDAY.

EXPECT MOSTLY SUNNY SKIES AND LIGHT WINDS WEDNESDAY. SOUTHERLY FLOW
WILL BEGIN THURSDAY...BRINGING PARTLY CLOUDY SKIES AND THE START OF
A NICE WARM-UP.

&&

.AVIATION (00Z TAF ISSUANCE)...

AT 00Z...A LINE OF STRONG STORMS WILL BE LOCATED FROM NEAR SDF TO
JUST EAST OF LOUISVILLE. THIS LINE WILL ALREADY BE EAST OF BWG..BUT
WILL AFFECT LEX IN THE 00Z TO 02Z TIME PERIOD. FOR LEX EXPECT STRONG
STORMS WITH VERY GUSTY WINDS AND INTENSE RAINFALL FOR AROUND A ONE
HOUR PERIOD BETWEEN 00Z AND 02Z.

ONCE SHOWERS DIMINISH AT BWG AROUND 01Z...EXPECT A MOSTLY DRY
EVENING WITH CIGS AT VFR LEVELS. SCATTERED THUNDERSTORMS WILL BE
POSSIBLE AT LEX AND SDF THROUGH 06Z.

WINDS OVERNIGHT WILL INCREASE TO SOUTHERLY AROUND 15 MPH OVERNIGHT
WITH GUSTS UP TO 25 TO 30 MPH.

DRY WEATHER WITH VFR FLYING CONDITIONS EXPECTED AFTER 12Z SUNDAY.
SCATTERED THUNDERSTORMS MAY DEVELOP AFTER 18Z AT SDF AND BWG.

&&

.LMK WATCHES/WARNINGS/ADVISORIES...
KY...NONE.
IN...NONE.
&&

UPDATE.........JSD
SHORT TERM.....RJS
LONG TERM......JBS
AVIATION.......JSD
Hazardous weather outlook, Apr 24, 2:15 PM CDT, 7 hours 58 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LOUISVILLE KY
315 PM EDT SAT APR 24 2010

INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067-
070>078-081-082-250400-
ORANGE IN-WASHINGTON IN-SCOTT IN-JEFFERSON IN-DUBOIS IN-
CRAWFORD IN-PERRY IN-HARRISON IN-FLOYD IN-CLARK IN-HANCOCK KY-
BRECKINRIDGE KY-MEADE KY-OHIO KY-GRAYSON KY-HARDIN KY-BULLITT KY-
JEFFERSON KY-OLDHAM KY-TRIMBLE KY-HENRY KY-SHELBY KY-FRANKLIN KY-
SCOTT KY-HARRISON KY-SPENCER KY-ANDERSON KY-WOODFORD KY-
FAYETTE KY-BOURBON KY-NICHOLAS KY-NELSON KY-WASHINGTON KY-
MERCER KY-JESSAMINE KY-CLARK KY-LARUE KY-MARION KY-BOYLE KY-
GARRARD KY-MADISON KY-BUTLER KY-EDMONSON KY-HART KY-GREEN KY-
TAYLOR KY-CASEY KY-LINCOLN KY-LOGAN KY-WARREN KY-SIMPSON KY-
ALLEN KY-BARREN KY-MONROE KY-METCALFE KY-ADAIR KY-RUSSELL KY-
CUMBERLAND KY-CLINTON KY-
315 PM EDT SAT APR 24 2010 /215 PM CDT SAT APR 24 2010/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
INDIANA AND CENTRAL KENTUCKY.

.DAY ONE...TONIGHT.

SHOWERS AND STORMS ARE EXPECTED TO CONTINUE ACROSS THE REGION THIS
EVENING. THESE STORMS ARE IN ASSOCIATION WITH A DEVELOPING
VIGOROUS LOW PRESSURE SYSTEM EXPECTED TO MOVE NORTH ACROSS THE
MISSISSIPPI RIVER VALLEY. MULTIPLE LINES OF STORMS ARE EXPECTED TO
BRING THE POTENTIAL FOR DAMAGING WINDS AS WELL AS STRONG
TORNADOES...LARGE HAIL...AND FREQUENT CLOUD TO GROUND LIGHTNING.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

A COLD FRONT WILL SAG SOUTH ACROSS THE OHIO RIVER DURING THE LATE
AFTERNOON HOURS ON SUNDAY. SCATTERED THUNDERSTORMS OVER SOUTHERN
INDIANA DURING THE AFTERNOON WILL MOVE SOUTHEAST ACROSS NORTH
CENTRAL KENTUCKY BE EARLY EVENING. THESE SHOWERS AND STORMS MAY
BRING GUSTY WINDS AND SMALL HAIL TO LOCATIONS UNDER SOME OF THE
STRONGEST CELLS.

ANOTHER COLD FRONT WILL APPROACH THE REGION FRIDAY...BRINGING A
SLIGHT CHANCE FOR THUNDERSTORMS.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS SHOULD MONITOR THE WEATHER SITUATION THIS EVENING AND CALL
IN REPORTS AS NECESSARY.

RJS/JBS

In the hours before

Local storm report, Apr 24, 8:02 PM CDT, 2 hours 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
902 PM EDT SAT APR 24 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0852 PM     TSTM WND GST     LEXINGTON               38.04N  84.46W
04/24/2010  M60 MPH          FAYETTE            KY   ASOS

&&

EVENT NUMBER LMK1000218

MJ
Local storm report, Apr 24, 8:05 PM CDT, 2 hours 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
905 PM EDT SAT APR 24 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0830 PM     TSTM WND DMG     4 N HARRODSBURG         37.82N  84.85W
04/24/2010                   MERCER             KY   EMERGENCY MNGR

            TOBACCO BARN DESTROYED AS WELL AS NUMEROUS LARGE TREES
            DOWN

&&

EVENT NUMBER LMK1000219

TR
Local storm report, Apr 24, 8:06 PM CDT, 2 hours 7 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE LOUISVILLE KY
906 PM EDT SAT APR 24 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0605 PM     FUNNEL CLOUD     LEWISBURG               36.99N  86.95W
04/24/2010                   LOGAN              KY   NWS EMPLOYEE

            FUNNEL CLOUD SIGHTED AT STATE ROAD 106 FOUR MILES EAST
            OF LEWISBURG

0605 PM     TSTM WND DMG     4 SSE LEWISBURG         36.93N  86.92W
04/24/2010                   LOGAN              KY   NWS EMPLOYEE

            LARGE TREE BLOCKING STATE ROAD 106 FOUR MILES SOUTH OF
            LEWISBURG

0606 PM     TSTM WND DMG     5 NE ROCHESTER          37.26N  86.83W
04/24/2010                   BUTLER             KY   TRAINED SPOTTER

            TREES DOWN IN PROVO

0612 PM     HAIL             4 W RUSSELLVILLE        36.84N  86.97W
04/24/2010  E1.00 INCH       LOGAN              KY   TRAINED SPOTTER

0615 PM     TSTM WND DMG     RUSSELLVILLE            36.84N  86.89W
04/24/2010                   LOGAN              KY   LAW ENFORCEMENT

            MANY TREES DOWN. TREES ON HOUSES...TREES BLOCKING ROADS
            AND UTILITY LINES DOWN.

0615 PM     TSTM WND DMG     LEWISBURG               36.99N  86.95W
04/24/2010                   LOGAN              KY   LAW ENFORCEMENT

            TREES DOWN

0615 PM     TSTM WND DMG     EPLEYS STATION          36.93N  86.92W
04/24/2010                   LOGAN              KY   PUBLIC

            NUMEROUS TREES AND POWER LINES DOWN

0617 PM     TSTM WND GST     RUSSELLVILLE            36.84N  86.89W
04/24/2010  E60 MPH          LOGAN              KY   TRAINED SPOTTER

0625 PM     TSTM WND GST     WOODBURY                37.18N  86.64W
04/24/2010  E60 MPH          BUTLER             KY   CO-OP OBSERVER

0634 PM     TSTM WND GST     RICHARDSVILLE           37.10N  86.50W
04/24/2010  E65 MPH          WARREN             KY   TRAINED SPOTTER

            PEA SIZE HAIL

0635 PM     TSTM WND DMG     RICHARDSVILLE           37.10N  86.50W
04/24/2010                   WARREN             KY   LAW ENFORCEMENT

            TREES DOWN BLOCKING ROADS

0640 PM     TSTM WND DMG     SUNFISH                 37.30N  86.37W
04/24/2010                   EDMONSON           KY   PUBLIC

            HOUSE STRUCTURE DAMAGE...TRAVEL TRAILERS BLOWN OVER

0642 PM     TSTM WND GST     7 WNW BROWNSVILLE       37.23N  86.38W
04/24/2010  M68 MPH          EDMONSON           KY   PUBLIC

0644 PM     TSTM WND GST     5 S SUNFISH             37.23N  86.37W
04/24/2010  E60 MPH          EDMONSON           KY   STORM CHASER

            LARGE LIMBS DOWN

0710 PM     TSTM WND DMG     MUNFORDVILLE            37.28N  85.90W
04/24/2010                   HART               KY   LAW ENFORCEMENT

            TREES DOWN COUNTYWIDE

0711 PM     HAIL             4 W MAGNOLIA            37.45N  85.82W
04/24/2010  E0.88 INCH       LARUE              KY   STORM CHASER

0715 PM     FLOOD            BEAVER DAM              37.41N  86.88W
04/24/2010                   OHIO               KY   LAW ENFORCEMENT

            MINOR FLOODING IN THE BEAVER DAM AREA AS WELL AS THE
            FORDSVILLE AREA

0720 PM     TSTM WND DMG     HODGENVILLE             37.57N  85.74W
04/24/2010                   LARUE              KY   LAW ENFORCEMENT

            POWER LINES DOWN SCATTERED THROUGH THE COUNTY

0729 PM     TSTM WND DMG     ALLENDALE               37.37N  85.58W
04/24/2010                   GREEN              KY   LAW ENFORCEMENT

            TREES DOWN HIGHWAY 61 NORTH

0743 PM     TSTM WND DMG     8 SE SHEPHERDSVILLE     37.91N  85.61W
04/24/2010                   BULLITT            KY   EMERGENCY MNGR

            LARGE TREE ACROSS HIGHWAY 480...ESTIMATED 50 MPH WINDS

0748 PM     TSTM WND DMG     5 SE SHEPHERDSVILLE     37.94N  85.65W
04/24/2010                   BULLITT            KY   EMERGENCY MNGR

            POWER LINES DOWN ALONG HIGHWAY 480

0748 PM     TSTM WND DMG     LEBANON                 37.57N  85.25W
04/24/2010                   MARION             KY   LAW ENFORCEMENT

            TREES AND POWER LINES DOWN. WINDOWS BLOWN OUT OF
            VEHICLES.

0749 PM     TSTM WND DMG     SPRINGFIELD             37.69N  85.22W
04/24/2010                   WASHINGTON         KY   INSURANCE COMPANY

            TREE DOWN BLOCKING ROAD.

0800 PM     TSTM WND DMG     1 W TAYLORSVILLE        38.03N  85.36W
04/24/2010                   SPENCER            KY   LAW ENFORCEMENT

            LARGE TREE DOWN AND BLOCKING HIGHWAY 44 WEST OF THE
            CITY

0808 PM     TSTM WND GST     PERRYVILLE              37.65N  84.95W
04/24/2010  E60 MPH          BOYLE              KY   TRAINED SPOTTER

            PEA SIZE HAIL

0816 PM     TSTM WND DMG     HARRODSBURG             37.77N  84.85W
04/24/2010                   MERCER             KY   EMERGENCY MNGR

            A LINE OF THUNDERSTORMS BROUGHT SCATTERED POWER OUTAGES
            IN THE TOWN OF HARRODSBURG. A TREE FELL ACROSS A CITY
            STREET IN HARRODSBURG AS WELL.

0830 PM     TSTM WND DMG     4 N HARRODSBURG         37.82N  84.85W
04/24/2010                   MERCER             KY   EMERGENCY MNGR

            TOBACCO BARN DESTROYED AS WELL AS NUMEROUS LARGE TREES
            DOWN

0852 PM     TSTM WND GST     LEXINGTON               38.04N  84.46W
04/24/2010  M60 MPH          FAYETTE            KY   ASOS

&&

EVENT NUMBER LMK1000201 LMK1000202 LMK1000195 LMK1000192 LMK1000197
LMK1000198 LMK1000203 LMK1000193 LMK1000194 LMK1000206 LMK1000200
LMK1000212 LMK1000199 LMK1000196 LMK1000204 LMK1000205 LMK1000207
LMK1000208 LMK1000211 LMK1000209 LMK1000210 LMK1000215 LMK1000217
LMK1000213 LMK1000214 LMK1000216 LMK1000219 LMK1000218

TR
Special weather statement, Apr 24, 8:56 PM CDT, 1 hour 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
956 PM EDT SAT APR 24 2010

KYZ066-075>078-081-082-250230-
ADAIR-CASEY-CLINTON-CUMBERLAND-METCALFE-MONROE-RUSSELL-
856 PM CDT SAT APR 24 2010

...STRONG THUNDERSTORMS WITH DANGEROUS LIGHTNING...HEAVY RAIN...SMALL
HAIL...AND GUSTY WINDS...

AT 854 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM COLUMBIA TO
TOMPKINSVILLE...AND MOVING EAST AT 45 MPH.

FREQUENT CLOUD TO GROUND LIGHTNING...HEAVY RAIN WITH RAINFALL RATES
OF AROUND ONE INCH PER HOUR REDUCING VISIBILITIES TO LESS THAN ONE
MILE...SMALL PEA OR DIME SIZE HAIL...AND GUSTY WINDS UP TO 45
MPH...ARE EXPECTED WITH THESE STORMS. PONDING OF WATER COULD OCCUR
WITH BRIEF HEAVY DOWNPOURS.

THESE STORMS WILL BE NEAR...
   BURKESVILLE...
   JAMESTOWN...
   ALBANY...

THESE STORMS WILL AFFECT THE CUMBERLAND (NUNN) PARKWAY BETWEEN MILE
MARKERS 49 AND 62.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FREQUENT LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IF
POSSIBLE. STAY AWAY FROM WINDOWS AND DOORS...AND AVOID USING THE
TELEPHONE UNLESS IT IS AN EMERGENCY.

&&

LAT...LON 3663 8585 3713 8533 3726 8474 3724 8473
      3711 8492 3706 8492 3699 8485 3686 8507
      3677 8501 3662 8500 3661 8551
TIME...MOT...LOC 0156Z 271DEG 38KT 3706 8527 3667 8568

SCHOETTMER
Local storm report, Apr 24, 9:03 PM CDT, 1 hour 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
1003 PM EDT SAT APR 24 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0816 PM     TSTM WND DMG     SALVISA                 37.92N  84.87W
04/24/2010                   MERCER             KY   EMERGENCY MNGR

            DAMAGE TO SEVERAL STRUCTURES INCLUDING A TOBACCO BARN
            AND A FENCE ROW NEAR SALVISA.

&&

EVENT NUMBER LMK1000220

JSD
Special weather statement, Apr 24, 9:40 PM CDT, 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
1040 PM EDT SAT APR 24 2010

KYZ075-081-082-250315-
CLINTON-CUMBERLAND-MONROE-
940 PM CDT SAT APR 24 2010

...STRONG THUNDERSTORM WITH DANGEROUS LIGHTNING...HEAVY RAIN...SMALL
HAIL...AND STRONG WINDS...

AT 935 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 5 MILES SOUTHWEST OF BURKESVILLE...AND MOVING
NORTHEAST AT 45 MPH.

FREQUENT CLOUD TO GROUND LIGHTNING...HEAVY RAIN WITH RAINFALL RATES
OF AROUND ONE INCH PER HOUR REDUCING VISIBILITIES TO LESS THAN ONE
MILE...SMALL PEA OR DIME SIZE HAIL...AND STRONG GUSTY WINDS UP TO 55
MPH...ARE EXPECTED WITH THIS STORM.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FREQUENT LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IF
POSSIBLE. STAY AWAY FROM WINDOWS AND DOORS...AND AVOID USING THE
TELEPHONE UNLESS IT IS AN EMERGENCY.

&&

LAT...LON 3661 8556 3674 8552 3685 8516 3684 8512
      3686 8508 3684 8507 3683 8503 3673 8501
      3670 8502 3666 8499 3662 8500 3662 8501
      3662 8533
TIME...MOT...LOC 0241Z 239DEG 46KT 3677 8533

SCHOETTMER

The office that day

Everything else NWS Louisville, KY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 24, 7:00 PM CDTSpecial Weather StatementLMKAllen, Warren30 min
Apr 24, 7:22 PM CDTAreal Flood AdvisoryLMKBarren, Butler, Edmonson, Green, Hart, Warren3 hr
Apr 24, 7:27 PM CDTSevere Thunderstorm WarningLMKBoyle, Clark, Fayette, Garrard, Jessamine, Lincoln and 2 more48 min
Apr 24, 8:11 PM CDTAreal Flood AdvisoryLMKBoyle, Clark, Fayette, Garrard, Jessamine, Madison and 3 more3 hr
Apr 24, 8:56 PM CDTSpecial Weather StatementLMKAdair, Clinton, Cumberland, Monroe, Russell34 min
Apr 24, 9:23 PM CDTSevere Thunderstorm WarningLMKAdair, Casey, Clinton, Cumberland, Russell22 min
Apr 24, 9:40 PM CDTSpecial Weather StatementLMKClinton35 min
Apr 24, 9:52 PM CDTSevere Thunderstorm WarningLMKClinton, Cumberland, Russell23 min

Nearby

Tornado Warnings in Kentucky, 2010Every tornado warning in 2010Tornadoes in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.